Sunday, September 27, 2020

Why there are many people who can't come off

Home Forums Psychiatric Drug Withdrawal Why there are many people who can't come off

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #156192
    brugluiz
    Participant

    I’m on 15 mg of aripiprazole and 15 mg of memantine. I don’t think it’s the right time for me to come off antipsychotics because I’ll have to deal with work and a lot of stress next month. But I can reduce aripiprazole at least.

    I’m still wondering why there are many people who can’t come off antipsychotics or any other psychiatric drugs. Is it because they doing it wrong? Is it because they get scared due to the emotions that come back?

    #156356
    Substrate
    Participant

    Those reasons might apply to some people. But many of the drugs cause physical dependence and have withdrawal syndromes that range in severity from mild to life-shattering.

    #157491
    arwilliams
    Participant

    Biggest side effect that prevents me from coming of the drugs is insomnia.

    I can’t sleep with out Zyprexa anymore.

    This is really common for highly sedating drugs like Seroquel and Zyprexa.

    #159782
    cnnx
    Participant

    I started reducing my risperidone from 2.5mg to 2.25mg (10%) and gonna try this for a few months, so far I did 3 days on the reduced dose and noticed some insomnia settling in, should I be concerned about this? I read in my manual that this is to be expected.

    #159819
    Rachel777
    Participant

    Lack of a support system is a bear. In that respect you’re worse off than an addict to meth or heroin.

    I had to stay with my folks for a year. I got SSI, so there was financial support. I pretended to be taking my “meds” but due to horrible flu-like symptoms that scared my mom I told her I might have chronic fatigue syndrome. That calmed her down. She thought going off my “meds” would make me act “crazy” but I wasn’t irrational so she still has no clue.

    Of course I took my drugs for 25 years. If you weren’t on them as long it should be much easier.

    #160786
    brugluiz
    Participant

    I’m tapering off Aripiprazole. I’m already taking 10mg with no withdrawal symptoms. But I’m having a problem: I can’t split the 10mg pill. It’s just possible to split it in 4 parts. More than that is quite impossible. I’m thinking on taking already 7,5mg of Aripiprazole (instead of 9mg) and see how my body responds to that.

    Those reasons might apply to some people. But many of the drugs cause physical dependence and have withdrawal syndromes that range in severity from mild to life-shattering.

    Fortunately, I’m feeling almost no symptoms after one month taking 10mg of Aripiprazole. Maybe, after withdrawaing it completely, I will feel some physical dependence. When I stopped Clomipramine cold turkey, I felt dizzy, but it stopped with time.

    Biggest side effect that prevents me from coming of the drugs is insomnia.

    I can’t sleep with out Zyprexa anymore.

    This is really common for highly sedating drugs like Seroquel and Zyprexa.

    I took high doses of Zyprexa for more than one year. I would sleep for 12-13 hours a day. It’s a very zombifying drug.

    Maybe you can take some benefits from relaxation and guided meditations. I just had insomnia once last 2 months and it was due to spiritual matters.

    I started reducing my risperidone from 2.5mg to 2.25mg (10%) and gonna try this for a few months, so far I did 3 days on the reduced dose and noticed some insomnia settling in, should I be concerned about this? I read in my manual that this is to be expected.

    I would keep the reduction but, if things get worse, you can always get back to the original dose. The Inner Compass Project show many ways of how to cope with medicines withdrawal. Maybe you can take a look at their website. They will present you many alternatives like physical exercises, meditation, mindfulness, Chi Kung/Qi Gong, relaxation, distractions, etc.

    Lack of a support system is a bear. In that respect you’re worse off than an addict to meth or heroin.

    I had to stay with my folks for a year. I got SSI, so there was financial support. I pretended to be taking my “meds” but due to horrible flu-like symptoms that scared my mom I told her I might have chronic fatigue syndrome. That calmed her down. She thought going off my “meds” would make me act “crazy” but I wasn’t irrational so she still has no clue.

    Of course I took my drugs for 25 years. If you weren’t on them as long it should be much easier.

    I’m taking antipsychotics since April 2015. Maybe it will be easier for me to taper off.

    Here in Brazil, we practically have no support. Finland and some other European countries offer you a lot of support. Maybe I should live there for some time. Not just because they offer real support, but also because I want to study art in Scandinavian countries (they have very good art teachers).

    • This reply was modified 2 years, 2 months ago by brugluiz.
    • This reply was modified 2 years, 2 months ago by brugluiz.
    • This reply was modified 2 years, 2 months ago by brugluiz.
    • This reply was modified 2 years, 2 months ago by brugluiz.
    #160867
    The_cat
    Participant

    In that respect you’re worse off than an addict to meth or heroin.

    To come off a nightmare like Zyprexa it might be an idea to claim benzo and opiate dependency and then you get use the detox meds for the zyprexa withdrawal. I don’t think insurance will pay for a nice rehab to get off Zyprexa and my zyprexa withdrawal looked just like I was coming off major opiates and benzos so who would know the difference ? Insomnia from hell anxiety attacks vomiting… looked just the same.

    Kicking Zyprexa is evil, done that.

Viewing 7 posts - 1 through 7 (of 7 total)
  • The forum ‘Psychiatric Drug Withdrawal’ is closed to new topics and replies.